Struggling to solve hypothyroid puzzle, please help

I have had hypothyroid symptoms for as long as I can remember but they have become much worse after an adverse drug reaction 2 years ago. I have tested all the hormones and the only abnormality was free t3/reverse t3 ratio, and somewhat high cortisol.

I have subsequently taken t3 only at good doses (up to 100mcg with blood tests which show ft3 a few points over range with little tsh and ft4) but my main symptoms of brain fog, in bubble, apathy, lethargy, have not improved at all. Clearly it has been doing something because I became less stiff, my temperature appeared to increase, and food seemed to be metabolised quicker.

The strange thing was that the first time I took t3 20mcg, I had a significant increase in energy, and my brain seemed like it was slowly coming out of the bubble i.e hearing and vision had moments of being much sharper as I remember when I was healthier.

Despite this, the next day and until now, many months later, I have yet to see improvements like these, I have increased and held dosage at 100mcg yet it seems to do nothing. I have also briefly went up to 140mcg for a week. No brand changes, thybon always.

Thanks for reading so far. Does anyone have any experience or knowledge for why this would happen. I have always taken active b vitamins, but recently I discovered that I have a slight zinc deficiency and relatively low copper, both of which I am currently correcting with no really clear improvements in symptoms yet.

I have seen studies which indicate zinc has a role to play in t3 receptor and DNA interactions but nothing much has happened in last 2 weeks of supplementation with a good form.

Thanks,

Iain

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

8 Replies

oldestnewest
  • Just to add to the above,

    All iron labs were optimal/good. Vitamin D is good. B12 and Folate are good and have been supplemented heavily with active forms.

  • Welcome to the forum, Iain1223345.

    It may help members to advise if you post your recent thyroid results and ranges and say what T3 dose you were taking when you were tested and how long you left between last dose and blood draw.

  • TSH 0.005 (0.27 - 4.2)

    FT4 7.45 (12 - 22)

    FT3 9.86 (3.1 - 6.8)

    100mcg dose, 24 hours after last dose.

    I have also tried to work with 60 and 80mcg dosages with no differences.

  • Iain1223345,

    You are quite over medicated to have FT3 9.86 24 hours after last dose. Counterintuitively, over medication can cause fatigue.

    thyroid.about.com/od/thyroi...

  • Thanks clutter, I will bear this point in mind. My thoughts are that; my symptoms did not change between low and higher dose apart from my first day, blood levels do not always correlate to metabolic rate in different tissues; and certain clinicians have advised higher t3 doses to compensate for very low ft4 which usually converts at the tissue level.

  • I've been on T3 only for nearly 15 yrs too and I would also say you are very overmedicated, this can cause issues in the long run so if you feel/see no difference, you would be better on 60mcg. If you left it 24 hours, your levels are probably even much higher than this as my levels drop very fast if miss a dose and 24 hours is too long for T3 only testing. When I'm hyper, I can feel tired like when I'm hypo and it's hard to differentiate between the two sometimes and have many of the symptoms you describe. I normally take three months to adjust fully to changes in dose increases so have you been giving it long enough to see and stabilise in between dose changes?

    100mcg is quite a high dose. I have no thyroid function at all and I'm on only 30mcg T3 and 25mcg T4 - just recently added the T4 back in. You still have thyroid function. 60mcg T3 is considered normal maximum dose for those with no thyroid function.

    You indicate you've had to treat deficiencies also so you have to question whether you have an absorption issue. Do you have any stomach/digestive issues? Things like coeliacs/gluten intolerance can cause these issues and fatigue so worth looking at other things.

  • Thanks saggy. Good points. I did wait 3+ months on 60mcg. I will consider lower doses. I have had gut bacteria checked and there was gut dysbiosis but I feel this was due to heavy metals and nurtitonal deficiencices that I subsequently chelated and corrected. I have tried many probiotics and gluten free only briefly so perhaps I could try again.

  • Any high dose t3 users, or individuals who have had no response from t3 and then found the solution willing to talk about their experience? thanks.

You may also like...